Alert archive / Florida / Lake Wind Advisories in 2015

Lake Wind Advisory 2, NWS Melbourne, FL

January 27, 20155 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 27, 2015, 3:51 AM EST for 5 counties in Florida. It took effect at Jan 27, 2015, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2015, 3:51 AM EST (08:51 UTC)
In effect from
Jan 27, 2015, 10:00 AM EST
Expired
Jan 27, 2015, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2015-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2015-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS72 KMLB 270851
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 AM EST TUE JAN 27 2015

...GUSTY WEST-NORTHWEST WINDS ON TAP AGAIN THIS AFTERNOON...

FLZ041-044>047-053-054-141-144-147-280000-
/O.NEW.KMLB.LW.Y.0002.150127T1700Z-150128T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
351 AM EST TUE JAN 27 2015

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. 

* WINDS...WEST TO NORTHWEST WINDS INCREASING TO 20 MPH IN THE
  AFTERNOON WITH GUSTS AS HIGH AS 30 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS CONDITIONS
  FOR NAVIGATION ON AREA LAKES AND THE INTRACOASTAL WATERWAY THIS
  AFTERNOON THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
916 
WWUS72 KMLB 271456
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
956 AM EST TUE JAN 27 2015

...GUSTY WEST-NORTHWEST WINDS ON TAP AGAIN THIS AFTERNOON...

FLZ041-044>047-053-054-141-144-147-272300-
/O.EXT.KMLB.LW.Y.0002.150127T1500Z-150128T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
956 AM EST TUE JAN 27 2015

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST TO NORTHWEST WINDS INCREASING TO 20 MPH WITH GUSTS
  AS HIGH AS 30 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS CONDITIONS 
  FOR NAVIGATION ON AREA LAKES AND THE INTRACOASTAL WATERWAY 
  THIS AFTERNOON THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KELLY/CRISTALDI

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 26, 9:25 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 26, 9:25 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 PM EST MON JAN 26 2015

...HAZARDOUS MARINE CONDITIONS INTO MIDWEEK...
...WIND CHILL READINGS MID TO UPPER 30S TOWARDS SUNRISE TUESDAY...

.UPDATE...DRY AND CHILLY WEST TO NORTHWEST FLOW ON THE BACKSIDE
OF DEVELOPING LOW PRESSURE OFF THE MID ATLANTIC CONTINUES THIS
EVENING. LARGE SCALE SUBSIDENCE ON THE BACKSIDE OF A WELL
DEVELOPED TROUGH IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
WILL KEEP SKIES CLEAR TONIGHT AND TOMORROW. EXPECT TEMPERATURES TO
DROP INTO THE LOW 40S MOST PLACES ALONG AND WEST OF I-95 AND
SLIGHTLY WARMER RIGHT ALONG THE COAST (ABOUT 5 TO 10 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR). APPARENT TEMPERATURES (WIND CHILLS)
EXPECTED TO DROP INTO THE MIDDLE AND UPPER 30S TOWARDS SUNRISE AS
WINDS SHOULD STAY UP (AROUND 10 MPH) THROUGHOUT THE NIGHT.

HAZARDOUS MARINE CONDITIONS CONTINUE OVER THE LOCAL COASTAL
WATERS. SEE MARINE DISCUSSION FOR MORE INFORMATION.

&&

.AVIATION...VFR THROUGH THE PERIOD. SOME RESIDUAL WIND GUSTS
EXPECTED THROUGH MIDNIGHT LOCAL TIME AS WINDS AT THE SURFACE
GRADUALLY DECOUPLE. WIND SHEAR NOT MENTIONED IN THE TAF
EXPLICITLY SINCE SURFACE WINDS EXPECTED TO REMAIN BETWEEN 6 - 10
KNOTS OVERNIGHT...HOWEVER...WINDS JUST OFF THE SURFACE (1000-2000
FEET ALOFT) WILL REMAIN OUT OF THE WEST BETWEEN 20 AND 30 KNOTS THROUGH
THE OVERNIGHT. INCREASED WINDS AND GUSTINESS RETURN TUESDAY
MORNING AFTER 14Z.

&&

.MARINE...STRONG OFFSHORE FLOW CONTINUES THROUGH THE OVERNIGHT
WITH WORSENING CONDITIONS THE FURTHER OFFSHORE YOU GO. WEST
NORTHWEST WINDS 25-30 KTS W/ FREQUENT GALE FORCE GUSTS EXPECTED
OFFSHORE...ESPECIALLY BEYOND 20 NAUTICAL MILES FROM THE COAST
WHERE A GALE WARNING REMAINS IN EFFECT. CLOSER TO THE COAST...A
SMALL CRAFT ADVISORY IS IN EFFECT FOR 20 - 25 KNOT WINDS WITH GUSTS
TO 30 KNOTS.

TUE...HAZARDOUS MARINE CONDITIONS CONTINUE WITH OFFSHORE FLOW 15 -
20 KNOTS NEARSHORE AND 20 - 25 KNOTS. SMALL CRAFT ADVISORY WILL
CONTINUE AT LEAST FOR THE OFFSHORE ZONES BEYOND 20 NAUTICAL MILES.

&&

.FIRE WEATHER...RED FLAG CRITERIA NOT LIKELY TO BE MET ON TUESDAY (MIN
RH FORECAST AROUND 40 FOR MOST OF AREA). AFTERNOON WIND GUSTS FROM
THE WEST OF 20-25 MPH AND GOOD DISPERSION SUGGESTS RAPID SPREAD POTENTIAL
SHOULD ANY WILDFIRES OCCUR.

MIDWEEK...NW WINDS EARLY ARE FORECAST TO VEER ONSHORE DURING
THE AFTERNOON HOURS. LOW RH AREAS INLAND WL SEE SOME DURATION
CRITERIA IN THE 30S...HOWEVER OVERALL ENVIRONMENTAL CONDS ARE NOT
EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONCERN. ONSHORE WINDS
PAST MIDWEEK FOR THE COAST AND INLAND WL KEEP LOW AFTERNOON RH
MODERATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  41  62  40  61 /   0   0   0   0
MCO  42  64  42  63 /   0   0   0   0
MLB  44  64  43  63 /   0   0   0   0
VRB  44  65  45  65 /   0   0   0   0
LEE  42  63  42  62 /   0   0   0   0
SFB  42  64  42  61 /   0   0   0   0
ORL  43  64  43  63 /   0   0   0   0
FPR  44  66  44  65 /   0   0  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 10 AM EST WEDNESDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 AM EST TUESDAY FOR WATERS FROM FLAGLER
     BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

AVIATION/FORECAST...ULRICH
IMPACT WX...LASCODY
Hazardous weather outlook, Jan 26, 6:13 PM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EST MON JAN 26 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
613 PM EST MON JAN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
WHILE TEMPERATURES WILL NOT GET DOWN TO FREEZING EARLY TUESDAY
MORNING...QUITE CHILLY LOWS IN THE LOWER 40S ARE FORECAST. COMBINED
WITH WEST TO NORTHWEST WINDS AROUND 10 MPH...LOWEST WIND CHILL
READINGS WILL FALL INTO THE MID TO UPPER 30S FOR A COUPLE HOURS NEAR
SUNRISE.

.WIND AND SEA IMPACT...
BOATING CONDITIONS IN THE OPEN ATLANTIC WILL CONTINUE TO BE VERY
HAZARDOUS THROUGH EARLY TUESDAY MORNING. WEST NORTHWEST WINDS 25 TO
30 KNOTS WITH FREQUENT GALE FORCE GUSTS WILL OCCUR...ESPECIALLY
BEYOND 20 NAUTICAL MILES FROM THE COAST. CLOSER TO THE COAST...A
SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR 20 TO 25 KNOT WINDS WITH
GUSTS TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS TO POOR BOATING CONDITIONS WILL CONTINUE THROUGH
WEDNESDAY. QUITE CHILLY MORNING LOWS IN THE 40S...WITH NORMAL COLD
POCKET UPPER 30S...CAN BE EXPECTED THROUGH THURSDAY MORNING BUT
FREEZING TEMPERATURES ARE NOT FORECAST AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LASCODY

Nearby

Lake Wind Advisories in Florida, 2015Every lake wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.